Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 11, 2011, 6:14 PM CDT for Limestone County, Madison County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2011, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 11, 2011, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 5:45 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 11, 5:45 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 PM CDT MON APR 11 2011
.UPDATE...MESOSCALE UPDATE. TORNADO WATCH ISSUED UNTIL 12 MIDNIGHT
LOCAL.
&&
.DISCUSSION...
A BROKEN LINE OF TSTMS IS MAKING EWRD PROGRESS INTO NW ALABAMA LATE
THIS AFTERNOON. SO FAR...ONE OF THE MORE IMPRESSIVE STORMS JUST FROM
A RADAR REFLECTIVITY STANDPOINT PRODUCED ARND 50 MPH WIND GUSTS AS IT
MOVED ACROSS TUPELO. JUST RECEIVED REPORTS OF SOME MINOR DAMAGE JUST
EAST OF MUSCLE SHOALS. BROAD SCALE FORCING REMAINS STRONG AND UPR JET
COUPLING MAY INCREASE LARGE SCALE ASCENT OVER THE NEXT FEW HOURS.
PERHAPS THE MAIN INGREDIENT MISSING FROM THIS EVENT SO FAR IS
BOUNDARY LYR MOISTURE. SERLY FLOW EARLIER ADVECTED 50S DEW POINTS
INTO THE AREA AROUND THE BASE OF THE APPALACHIANS...AND THIS HAS
REMAINED. ESSENTIALLY...THE AREA APPEARS TO BE SITUATED BETWEEN A
REGION OF BETTER SHEAR/DYNAMICS TO THE NORTH...AND BETTER INSTABILITY
TO THE SOUTH. NEVERTHELESS...SHEAR MAY BE SUFFICIENT TO PRODUCE A FEW
SVR STORMS BEFORE THE LINE FINISHES CROSSING THE AREA. BETTER THREATS
WILL PROBABLY BE IN CENTRAL/EASTERN AREAS BEFORE HEATING WANES TOO
MUCH AND HIGHER 60S DEWPOINTS CAN ADVECT INTO THE AREA AHEAD OF THE
LINE.
&&
.PREV DISCUSSION... /ISSUED 210 PM CDT MON APR 11 2011/
DISCUSSION...CONVECTION IS HAVING A SOMEWHAT DIFFICULT TIME GETTING
BETTER ORGANIZED ACROSS THE MID SOUTH REGION LEADING INTO THE CNTRL
TN VALLEY...THX IN PART TO A STRONGLY CAPPED ENVIRONMENT. AFTERNOON
HEATING THOUGH SHOULD HELP TO ERODE THE CAP AS THE ADVERTISED COLD
FRONT BEGINS TO MOVE INTO THE LOWER MS VALLEY. PROVIDED CONVECTION
IS ABLE TO GET BETTER ORGANIZED INTO A LINE PATTERN AHEAD OF THE
FRONT...STRONG TO SVR TSTMS WILL REMAIN POSSIBLE INTO THE EVENING
HRS...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT ALONG WITH SMALL
HAIL AND/OR A BRIEF ISOLATED TORNADO...PROVIDED EMBEDDED MESOSCALE
VORTICES DEVELOP WITHIN THE LINE PATTERN. SFC WINDS AHEAD OF THE
FRONT WILL ALSO REMAIN QUITE BREEZY/WINDY THEREBY MAINTAINING THE
WIND ADVISORY THROUGH 7 PM. THE SVR WX THREAT WILL THEN COME TO AN
END FROM W TO E LATER THIS EVENING AS THE FRONT BEGINS TO SWEEP
THROUGH THE AREA.
MORE SEASONAL WX CONDITIONS WILL THEN DEVELOP TUE AS A STRONG AREA
OF HIGH PRESSURE OUT OF THE PLAINS STATES BUILDS EWD INTO MUCH OF
THE ERN CONUS...WITH COOLER AND DRIER AIR IN TOW. FAIR AND TRANQUIL
CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA THROUGH MID WEEK
BEFORE A GRADUAL WARMING TREND BEGINS THU...AS THE SFC HIGH BEGINS
TO SHIFT EWD TOWARD THE ATLANTIC BASIN. WEAK RIDGING WILL ALSO GIVE
WAY TO A SWLY FLOW PATTERN ALOFT HEADING TOWARD THE END OF THE WORK
WEEK...WITH COLD COVER INCREASING ACROSS THE REGION.
HEADING INTO THE WEEKEND PERIOD...A STRENGTHENING TROUGH PATTERN IS
XPCTED TO DEVELOP ACROSS THE NRN/CNTRL PLAINS STATES...WITH AN
ELONGATED FRONT STRETCHING FROM THE MIDWEST/OH VALLEY REGIONS SWWD
TOWARD THE CNTRL GULF COAST. THE LATEST GFS SHOWS THE FRONT MOVING
THROUGH THE AREA OVERNIGHT FRI...WITH SHOWERS/TSTMS DEVELOPING
ALONG/AHEAD OF THE SFC BOUNDARY. RETURN FLOW DEVELOPING ON THU MAY
ACTUALLY LEAD TO INITIAL DEVELOPMENT LATE THU...ALTHOUGH THE BETTER
UPPER FORCING/LIFT WOULD SUGGEST THE MAJORITY OF THE PRECIP HOLDING
OFF UNTIL EARLY FRI.
THE UPCOMING WEEKEND MAY NOT BE A TOTAL WASHOUT WITH THE EXTENDED
GUIDANCE HINTING AT THIS NEXT FRONT PUSHING WELL E OF THE FORECAST
AREA SAT NIGHT WITH A RETURN TO COOLER AND DRIER WX BY SUN. STRONG
HIGH PRESSURE LOOKS TO RETURN TO THE SE REGION HELPING TO USHER IN
MORE SEASONAL WX HEADING INTO THE NEW WORK WEEK.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
DISCUSSION...KDW
PREV DISCUSSION...09Hazardous weather outlook, Apr 11, 5:53 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 553 PM CDT MON APR 11 2011 ALZ001>010-016-TNZ076-096-097-120515- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 553 PM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT...WITH A FEW STRONG TO SEVERE STORMS POSSIBLE. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE WEATHER THREAT. HOWEVER LOCALLY HEAVY RAINS...HAIL UP TO ONE INCH AND ISOLATED TORNADOES WILL BE POSSIBLE. THE BEST TIMING FOR SEVERE WEATHER OCCURRENCE IS BETWEEN 6 PM TO 8 PM IN NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE...AND 8 PM TO 10 PM OVER NORTHEAST ALABAMA. OTHERWISE WINDS OUTSIDE ANY STORMS WILL BE SOUTHWEST AT 20 TO 30 MPH THIS AFTERNOON...WITH GUSTS TO 40 MPH. AS A RESULT...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA THIS EVENING AS THE SYSTEM MOVES EAST OF THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY AFTERNOON THROUGH FRIDAY...AS A STRONG COLD FRONT MOVES ACROSS THE TENNESSEE VALLEY. MUCH COLDER TEMPERATURES ARE EXPECTED DURING THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE ONGOING THROUGH THIS EVENING. SS/KDW
In the hours before
Special weather statement, Apr 11, 5:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
530 PM CDT MON APR 11 2011
ALZ001-112300-
LAUDERDALE-
530 PM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 600 PM
CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREEN HILL...OR 8 MILES NORTHEAST OF
UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 60 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8725 3500 8726 3482 8754 3482 8756
3494 8769 3501 8761 3501 8729
TIME...MOT...LOC 2230Z 237DEG 50KT 3497 8751
CCCSpecial weather statement, Apr 11, 5:42 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT MON APR 11 2011
ALZ001-004-005-007-112315-
LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
542 PM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE...LIMESTONE
AND MORGAN COUNTIES UNTIL 615 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED BANK TO 7 MILES
NORTHEAST OF HALEYVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES
EAST OF MUSCLE SHOALS TO 7 MILES NORTHEAST OF HALEYVILLE...MOVING
EAST AT 60 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3431 8752 3465 8747 3466 8744 3470 8745
3471 8743 3476 8742 3479 8742 3480 8744
3486 8743 3488 8679 3482 8678 3431 8688
3432 8711 3430 8711
TIME...MOT...LOC 2242Z 262DEG 51KT 3479 8733 3430 8748
CCCLocal storm report, Apr 11, 5:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 SE MUSCLE SHOALS 34.69N 87.62W
04/11/2011 COLBERT AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND A ROOF WAS BLOWN OFF OF A SHED
IN THE SOUTHEASTERN PORTION OF THE MUSCLE SHOALS
COMMUNITY. THIS OCCURRED AT THE INTERSECTION OF HIGHWAY
20 AND GARGIS LANE.
&&
KWEBERSpecial weather statement, Apr 11, 6:00 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT MON APR 11 2011
TNZ076-096-112330-
LINCOLN-MOORE-
600 PM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MOORE COUNTIES UNTIL
630 PM CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PULASKI...MOVING EAST AT 60 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DELLROSE.
BOONSHILL...MCBURG.
HARMS.
HOWELL...PETERSBURG.
BELLEVILLE...CHESTNUT RIDGE.
BOONEVILLE...LYNCHBURG.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3537 8648 3534 8644 3534 8642 3536 8640
3537 8635 3520 8630 3505 8683 3527 8682
3528 8679 3527 8674 3531 8671 3535 8660
3538 8659
TIME...MOT...LOC 2300Z 248DEG 52KT 3516 8696
DJNLocal storm report, Apr 11, 6:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
601 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 2 NNW KILLEN 34.88N 87.54W
04/11/2011 LAUDERDALE AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ACROSS CR 65.
&&
KWEBERSpecial weather statement, Apr 11, 6:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 PM CDT MON APR 11 2011
ALZ005>007-112345-
LIMESTONE-MADISON-MORGAN-
608 PM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN
COUNTIES UNTIL 645 PM CDT...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CAIRO TO CADDO...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF ATHENS TO 10 MILES
NORTHEAST OF MOULTON...MOVING EAST AT 30 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3487 8649 3455 8652 3457 8711 3469 8710
3473 8715 3486 8715
TIME...MOT...LOC 2308Z 276DEG 24KT 3488 8711 3455 8712
CCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:39 PM CDT | Special Weather Statement | HUN | Lauderdale | 36 min |
| Apr 11, 4:46 PM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Apr 11, 5:30 PM CDT | Special Weather Statement | HUN | Lauderdale | 30 min |
| Apr 11, 5:42 PM CDT | Special Weather Statement | HUN | Lawrence, Limestone | 33 min |
| Apr 11, 5:53 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 37 min |
| Apr 11, 6:04 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 26 min |
| Apr 11, 6:08 PM CDT | Special Weather Statement | HUN | Limestone, Madison | 37 min |
| Apr 11, 6:28 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 32 min |
| Apr 11, 6:44 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 31 min |
| Apr 11, 6:51 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 24 min |
| Apr 11, 6:00 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 30 min |
| Apr 11, 6:31 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.